Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Comparison of lognormal population means


Author: Hanfeng Chen
Journal: Proc. Amer. Math. Soc. 121 (1994), 915-924
MSC: Primary 62F05; Secondary 62F11, 62F12
MathSciNet review: 1204372
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Comparisons of two lognormal population means are investigated. For large samples, the conventional test for significance of the population means is the ordinary Student t-test with normal critical value. By Chen and Loh's result (Ann. Statist. 20 (1992)), however, the transformed t-test based on log-data is asymptotically more powerful than the ordinary t-test. In this paper, a new power transformation (hence a new transformed t-test) is proposed. The new transformed t-test is proven to be asymptotically more powerful than the one based on log-data. Both small sample and large sample properties of the proposed estimate for the power-transformation parameter are studied. A simulation study shows that the advantages of the new test over the t-test based on log-data are overwhelming and evident for sizes of the two samples as small as 20 and 30, or even 10 and 15. The simulation results also show that the new test has greater asymptotic power than Rao's efficient score test.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 62F05, 62F11, 62F12

Retrieve articles in all journals with MSC: 62F05, 62F11, 62F12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1204372-7
PII: S 0002-9939(1994)1204372-7
Keywords: Asymptotic relative efficiency, Box-Cox transformation, two-sample t-test
Article copyright: © Copyright 1994 American Mathematical Society